Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 11 of 11 Posts
G

·
Discussion Starter · #1 ·
I have only been on Levbid (the anti-spasmodic) for a couple of days and the side effects are driving me crazy. I have dry mouth and stuffy nose and a dull headache all the time that ibubrophen won't even help and I had trouble sleeping last night as well. Has anyone had any side effects? Did they eventually go away? My tummy seems to be doing well but which is worse? The side effects or the D?? I looked at the Bentyl side effects and they seem to be the same. Help!Meredith
 
G

·
Discussion Starter · #2 ·
hi- i was on Levbid for a week or so last spring- it didn't do anything really to help my D and it gave me weird side effects also- mainly, very dry eyes, mouth and my vision changed to the point that i didn't need distance glasses (which I have worn for 40 some years- went to the eye doctor- he told me this drug is an "antichlogeric"(sp) and it will change fluids in the body and cause these side effects- I guess some people have good luck with it, but I wasn't one of them- stopped medicine and side effects disappeared-good luck- i thought Librax helped me more-
 
G

·
Discussion Starter · #3 ·
Sorry to hear you are experiencing bad side effects with Levbid. I took that too for IBS/C and got terrible side effects. I had a very dry mouth, first day with just one dose I drank 36cups of water! After 3 or so days of just one pill a day I still was very thirsty but not as severely. However, I slowly got blurred vision & by the third day it was really bad. I also had trouble sleeping- insomnia- don't know if it was a side effect or just coinsidence since I do get that at times. I stopped taking it and I am not taking any medication, am rather scared to try another after those effects. The people on the board are extremely helpful & sweet, somebody will be able to give you more guidance in choosing a medicine to help you. Take care and keep up the faith, you will feel better in time![This message has been edited by vaycondios (edited 04-05-2000).]
 

·
Registered
Joined
·
318 Posts
MeredithI'm sorry you're not liking Levbid. I was on it for several years. I did get the dry mouth for the entire time, but it's the only side effect I got, from what I remember. I'd try to bear it out a little while to see if your body will adjust.Good luck,Karen
 
G

·
Discussion Starter · #5 ·
I have just been diagnosed with IBS and was given Levsin. I didn't take it for more than one day because of the bad headache I had from it. The other side effects -- I did't take it long enough to have them but the headache was enough. I was looking for verification. Thanks.
 
G

·
Discussion Starter · #6 ·
You guys are always so helpful and knew I could count on you to help me with this. I am just trying to decide if the side effects are a good trade off for not having D and cramps and a churning stomach all the time. I wonder if I could only take it when I feel really bad... kind of a PRN sort of thing. What do you think about that?Meredith
 

·
Registered
Joined
·
318 Posts
If you only would like to try it when you're feeling bad, I would suggest using Levsin rather than Levbid. Levsin you can take under your tongue so you can get relief quicker. My doc always told me to take the medicine first 30 minutes before eating, because you want it in your system when the food comes down. Personally, Levsin under the tongue never helped me, it only prolonged my attacks. But I know it's worked for others on this board.Karen
 

·
Registered
Joined
·
165 Posts
I have been on Levsin since last summer and the only side effect I have is the dry mouth, which is much better than having spasms. I take one-half in the morning and another half if I'm going to go anywhere int he evening.
 

·
Registered
Joined
·
732 Posts
Well I take 2 Levbid .375 and have levsin for under the tongue when the cramps get too extreme. 2 weeks ago the doctor added in lotronex and it's better.... but sometimes it moves to C with a 3 to 4 day shutdown. I get so dry in my mouth and eyes that my voice gets hoarse. But, with cramps that go for an hour or more I can live with some side effect in exchange
 
G

·
Discussion Starter · #10 ·
I also take levbid .375 but I cut it in half and use prn.as suggested by my gastro. He informed me that all of the antispasmotics have the side effects. I am drug sensitive and cannot stay on the meds for long. I was also using dicyclomine. I found the side effects from that made me more sleepy.The spasms were gone by I was asleep all of the time. That is not living. I have some spasms in my stomach and shoot up into my esophagus.I am hoping a change in diet and exercise will help. My IBS-C,G and spasms were under control for a year and a half when I watched what I ate and exercised. Losing weight helped to. The last thing to go is the butts. I suggest you talk with your dr. and explain the side effects you are currently experiencing. All meds effect everyone different. Good Luck Kathy
 
G

·
Discussion Starter · #11 ·
Kathy,I tried the HALF a pill this morning and the side effects are much more tolerable. My tummy is doing good too. Thanks! Meredith
 
1 - 11 of 11 Posts
Top